The degrees of freedom of partly smooth regularizers

Abstract : We study regularized regression problems where the regularizer is a proper, lower-semicontinuous, convex and partly smooth function relative to a Riemannian submanifold. This encompasses several popular examples including the Lasso, the group Lasso, the max and nuclear norms, as well as their composition with linear operators (e.g., total variation or fused Lasso). Our main sensitivity analysis result shows that the predictor moves locally stably along the same active submanifold as the observations undergo small perturbations. This plays a pivotal role in getting a closed-form expression for the divergence of the predictor w.r.t. observations. We also show that, for many regularizers, including polyhedral ones or the analysis group Lasso, this divergence formula holds Lebesgue a.e. When the perturbation is random (with an appropriate continuous distribution), this allows us to derive an unbiased estimator of the degrees of freedom and the prediction risk. Our results unify and go beyond those already known in the literature.
Liste complète des métadonnées
Contributeur : Samuel Vaiter <>
Soumis le : mercredi 10 février 2016 - 12:50:30
Dernière modification le : jeudi 11 janvier 2018 - 06:27:17


Fichiers produits par l'(les) auteur(s)



Samuel Vaiter, Charles-Alban Deledalle, Jalal M. Fadili, Gabriel Peyré, Charles Dossal. The degrees of freedom of partly smooth regularizers . Annals of the Institute of Statistical Mathematics, Springer Verlag, 2017, 69 (4), pp.791 - 832. 〈10.1007/s10463-016-0563-z〉. 〈hal-00981634v4〉



Consultations de la notice


Téléchargements de fichiers